MAUDE Adverse Event Report: ARTHREX, INC. REVERS CA HUMERAL HEAD, 50/19; SHOULDR PROSTH HEMI- HUM UNCEM

ARTHREX, INC. REVERS CA HUMERAL HEAD, 50/19; SHOULDR PROSTH HEMI- HUM UNCEM
Model Number REVERS CA HUMERAL HEAD, 50/19
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 3/19/2024, it was reported by a sales representative via email that an ar-9502-36arca univers revers ca humeral head adapter 36 came loose from the suturecup and could not be separated.The trial ca adapter was placed in the suturecup and the trial ca head was placed.An x-ray was taken, and it was determined that the ca head was the appropriate size.The trials were removed.The stem/cup impactor handle was threaded into the ca adapter.The tab of the ca adapter was aligned with the lateral slot of the suturecup.The implant was impacted into the suturecup.The ca head was impacted with the glenosphere impactor making sure the hood of the head was lateral.The ca adapter came loose from suturecup.The surgeon asked for a new ca adapter and a ca head as they could not be separated.A second ar-9502-36arca univers revers ca humeral head adapter was placed on the impactor handle and was impacted into the suturecup.The glenosphere impactor was used as well to seat the adapter into the suturecup but with little effort, the ca adapter could be pulled from the suturecup.The surgeon was able to separate the first set of implants and tried again to impact the ca adapter into the suturecup, but again it could be easily removed from the suturecup.The surgeon made sure the tab was aligned with the lateral slot of the suturecup.A 36+6 spacer was inserted but could not get either adapter to seat into the spacer.Both could be easily pulled from the suturecup.The surgeon did not want to attempt the removal of the cup and or stem; due to concerns about fracturing the patient¿s humerus.It was decided to stop the procedure and close the patient.The patient was referred to another surgeon specializing in revision surgeries.This was discovered during a conversion surgery from rtsa to ca humeral head.The sales representative reports the glenosphere, baseplate, and central screw were removed.One of the baseplate screws broke prior to removal.The poly liner was also removed from the suturecup.Additional information received on 3/27/2024: the patient underwent the original procedure on (b)(6) 2024.A screw broke post-operative and because of movement, it caused the baseplate and the central screw to become loose.Both surgeries were performed by the same surgeon at the same facility.
 
Additional Manufacturer Narrative
There is not complaint allegation for this specific component ar-9550-19rca.However, the device is part of devices received with the allegations of not fitting properly.One unpackaged ar-9550-19rca batch, 10392890, was received for evaluation.The device, along with additional components, has been received for investigation.Visual inspection revealed scratches and dents on the surface of the device.No functional testing applies for this device.

Brand Name
REVERS CA HUMERAL HEAD, 50/19
Common Device Name
SHOULDR PROSTH HEMI- HUM UNCEM
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19061901
Report Number1220246-2024-01873
Device Sequence Number6271681
Product Code HSD
UDI-Device Identifier00888867229532
UDI-Public00888867229532
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K151527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberREVERS CA HUMERAL HEAD, 50/19
Device Catalogue NumberAR-9550-19RCA
Device Lot Number10392890
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown